Ohio, 2002

Hail in Ohio, May 25, 2002

May 25, 2002 · NWS IWX · 4 events in 1 county or zone

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at May 25, 2:10 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, May 25, 2:10 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EST FRI MAY 24 2002

SHORT TERM DISCUSSION...
COLD FRONT MOVING THROUGH AREA WITH STG TO SVR STORMS RAPIDLY
DEVELOPING. FRONT WILL EXIT THE AREA BY EARLY EVENING. WILL HAVE
EARLY EVE WORDING IN EASTERN ZONES...DRY WEST. MODELS IN AGREEMENT ON
BRINGING RIDGE OVER THE REGION FOR SUNDAY AND MEMORIAL DAY...FOR A
BEAUTIFUL HOLIDAY WEEKEND AS MOSTLY SUNNY SKIES AND WARMING TEMPS
DOMINATE. NO REAL COLD AIR TO SPEAK OF BEHIND THIS FRONT SO H85 TEMPS
REBOUND +8 TO +10 SUNDAY AND TO +13 MEMORIAL DAY. GOING HIGHS LOOK
GOOD FOR NOW...BUT DEPENDING ON EXACT AMOUNT OF COOLER AIR TO MOVE IN
AND WARM LATE MAY SUN...WOULD NOT BE SURPRISED TO SEE TEMPS AT OR
ABOVE GUIDANCE BOTH DAYS. WILL HAVE TO BUMP UP TEMPS FOR TUESDAY AS
H85 TEMPS STAY IN THE +14 TO +16 RANGE WITH LITTLE IN THE WAY OF MSTR
AROUND. WILL GO FOR AROUND 80 FOR NOW AND SEE HOW LATER MODEL RUNS
TREND.  AS FOR LOWS...TNGT WILL BE THE COOLEST OF THE NEXT SEVERAL...
BUT EVEN THEN LOWS ONLY FALL INTO THE 40S TONIGHT AND 50S THE NEXT
COUPLE OF DAYS.

EXTENDED FORECAST...
OVERALL NO MAJOR CHANGES TO EXTENDED.

.IWX...NONE.

FISHER/EDDY

In the hours before

Local storm report, May 25, 2:27 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    6 SSE PERU                IN   WIND DAMAGE
05/25/02   MIAMI                          NUMEROUS TREES AND
                                          POWER LINES DOWN ON
                                          STATE ROAD 19. REPORTED
                                          BY HAM RADIO OPERATOR.
Local storm report, May 25, 2:34 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
234 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0228 PM    2 N LA FONTAINE           IN   .75 INCH HAIL
05/25/02   WABASH                         REPORTED ON AMERICAN
                                          ROAD. REPORTED BY HAM
                                          RADIO OPERATOR.
Local storm report, May 25, 2:52 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    12 SSW HUNTINGTON         IN   .75 INCH HAIL
05/25/02   HUNTINGTON                     REPORTED AT THE
                                          INTERSECTION OF STATE
                                          ROAD 105 AND COUNTY
                                          ROAD 700 SOUTH.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0250 PM    6 N WARREN                IN   .88 INCH HAIL
05/25/02   HUNTINGTON                     REPORTED BY STORM
                                          SPOTTER.
Local storm report, May 25, 3:08 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0156 PM    GRISSOM AFB               IN   61 MPH TSTM GUST
05/25/02   MIAMI                          REPORTED BY OBSERVER.
Special weather statement, May 25, 3:11 PM EST, 7 minutes before
INZ004>009-014>018-022>027-032>034-MIZ078>081-OHZ001-002-004-005-015-
016-024-025-252045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EST SAT MAY 25 2002

...SEVERE THUNDERSTORM WATCH NUMBER 329 HAS BEEN CANCELLED FOR
PORTIONS OF SOUTHWESTERN LOWER MICHIGAN AND NORTHERN INDIANA...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES.

IN MICHIGAN...CASS AND SAINT JOSEPH. IN INDIANA...ST
JOSEPH...MARSHALL...FULTON...CASS...ELKHART AND KOSCIUSKO.

THE WATCH REMAINS IN EFFECT FOR THE REMAINDER OF EXTREME
SOUTHWESTERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWESTERN OHIO
UNTIL 7 PM EST.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FISHER
Local storm report, May 25, 3:18 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EST SAT MAY 25 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    7 S MARION                IN   .75 INCH HAIL
05/25/02   GRANT                          REPORTED AT THE
                                          INTERSECTION OF COUNTY
                                          ROAD 700 S AND STATE
                                          ROAD 9. REPORTED BY
                                          STORM SPOTTER.

The radar

The Northern Indiana radar (KIWX), 124 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Henry

When
May 25, 3:18 PM EST
Where
Henry County, 5 mi N of Okolona
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.417, -84.217

Hail, Henry

When
May 25, 3:20 PM EST
Where
Henry County, Florida
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.317, -84.200

Hail, Henry

When
May 25, 3:30 PM EST
Where
Henry County, Napoleon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.383, -84.133

Hail, Henry

When
May 25, 3:37 PM EST
Where
Henry County, Napoleon
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.383, -84.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290549, 5290550, 5290551, 5290552.